MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION 3DMETAL FEMORAL CONE SMALL TRIAL; INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA GMK-REVISION 3DMETAL FEMORAL CONE SMALL TRIAL; INSTRUMENT FOR KNEE SURGERY
Catalog Number 02.07.10.4888
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20 july 2020 lot 2051540: (b)(4) items manufactured and released on 11-may-2020.No anomalies found related to the problem.To date, any other similar event has been reported.Additional instrument involved: gmk hinge 02.09.10.0054 hinge trial femur #2 r lot.1551733 batch review performed on 20 july 2020.Lot 1551733: (b)(4) items manufactured and released on 25-jan-2010.Expiration date: 2014-12.No anomalies found related to the problem.To date, any similar event has been reported on this lot since 2016.
 
Event or Problem Description
During a revision surgery of a competitor knee to a medacta knee, the surgeon was starting to prep for the femoral cone,.While prepping for the femoral cone, the surgeon pulled the hinge femoral trial off and observed he had fractured the distal femoral condyle.The surgeon decided not to revise the patient with medacta products and instead revised with competitor products.It was also observed that the patient had very poor bone quality.There was a 1 hour and 45 minute delay in the case and additional anesthesia was necessary.The surgery was completed successfully.The fracture reason's is bone loss and bone quality.The point of fracture is medial femoral condyle.

Brand Name
GMK-REVISION 3DMETAL FEMORAL CONE SMALL TRIAL
Common Device Name
INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10343416
Report Number3005180920-2020-00479
Device Sequence Number10968994
Product Code LXH
UDI-Device Identifier07630971268029
UDI-Public07630971268029
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02.07.10.4888
Device Lot Number2051540
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2020
Initial Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;